Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 38, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at May 7, 2021, 3:47 AM EDT. It took effect at May 7, 2021, 12:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 3:47 AM EDT (07:47 UTC)
- In effect from
- May 7, 2021, 12:00 PM EDT
- Expired
- May 7, 2021, 11:30 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
518 WHUS72 KILM 070747 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 347 AM EDT Fri May 7 2021 AMZ252-254-256-072000- /O.NEW.KILM.SC.Y.0038.210507T1600Z-210508T0400Z/ Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 347 AM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... * WHAT...West to Northwest winds 15 to 20 kt with gusts up to 25 to 30 expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From noon today to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-072000- /O.NEW.KILM.SC.Y.0038.210507T1900Z-210508T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- 347 AM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM EDT SATURDAY... * WHAT...West to Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal waters from Surf City to Cape Fear NC out 20 nm. * WHEN...From 3 PM this afternoon to 3 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
2 follow-up statements
501 WHUS72 KILM 071902 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 302 PM EDT Fri May 7 2021 AMZ252-254-256-080400- /O.CON.KILM.SC.Y.0038.000000T0000Z-210508T0400Z/ Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 302 PM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-080400- /O.CON.KILM.SC.Y.0038.000000T0000Z-210508T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- 302 PM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Coastal waters from Surf City to Cape Fear NC out 20 nm. * WHEN...Until 3 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
282 WHUS72 KILM 080330 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1130 PM EDT Fri May 7 2021 AMZ252-254-256-080430- /O.CAN.KILM.SC.Y.0038.000000T0000Z-210508T0400Z/ Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1130 PM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ250-080430- /O.CAN.KILM.SC.Y.0038.000000T0000Z-210508T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- 1130 PM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 7, 2:00 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 7, 2:00 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 200 AM EDT Fri May 7 2021 .SYNOPSIS... Weak low pressure will cross the area Friday morning, followed by high pressure on Saturday that will transition off the coast Sunday. A cold front moves through Monday night, stalling close by to our south for some unsettled weather late next week ahead of a cold front that pushes in from the west on Friday. && .UPDATE... 2nd Update...Based on latest 88D radar trends, placed isolated POPs for convection across the entire ILM CWA for these pre-dawn Fri hrs, then trended toward ongoing fcst with pcpn mainly along and north of the NC- SC border after daybreak Fri. 1st update...Few changes were made for the evening updates, convergence along a marine boundary is sustaining evening convection, while energy from the west will bring stronger convection Friday, favored mostly over SE NC. && .NEAR TERM /THROUGH SATURDAY/... Bit of a complex surface pressure pattern over the area at the moment, with NE to ENE winds near the coast behind this morning's front and more variable flow with weak troughing developing just inland. Shallow moisture with this pattern has allowed widespread cloudiness to develop near Cape Fear Region today along with increasing cloudiness inland over the last couple of hours. While this may yield a few sprinkles, do not anticipate much in the way of measurable rainfall for the next several hours. Overnight, shortwave energy ahead of a mid level trough to our west will allow broad sfc low pressure with multiple centers to move into our vicinity. This will lead to a little better precip chances esp. over our NC counties later tonight through early Friday afternoon. Overall chances for showers still look to diminish later in the afternoon as the low lifts through and then away from the OBX into the Atlc. Models have been showing a narrow band of instability and convergence off to the W/NW of the main surface low so have included thunder in the forecast. Could be a window where wind profiles and steep mid lvl lapse rates support a severe concern, but current thinking is it will be limited to far NE part of our CWA, with threat diminishing through the aftn as low pres departs to the NE. Noted Pender county is in a Marginal Risk now from SPC. Lower thunder/precip chances reside over our SC counties tomorrow. Reinforcing surge of drier air with NW winds will occur in the afternoon and evening bringing fire weather concerns as highlighted in fire weather section below. CAA pattern will lead to well below normal temps Friday night with most in the mid 40s. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... Dry northwesterly flow in place through the short term as cutoff upper low spins off the New England coast. After a chilly start the late morning hours should warm nicely as the boundary layer quickly with 15-30kt winds through its depth. The eventual highs will be held a few degrees below climatology on account of a shallow northerly wind component at the surface. Winds should remain below Red Flag criteria even as afternoon RH values plummet into the 20s. Fire Danger Statements appear likely. Mid level flow flattens Saturday night and a warm front will be developing to our south. Sunday will warm to seasonable norms in the warm advection regime. Clouds eventually start to increase Sunday night leading to very mild readings for lows. && .LONG TERM /MONDAY THROUGH THURSDAY/... Rain chances increase late Monday into Monday night as a cold front approaches. Given the lack of amplitude aloft paltry QPF prospects will likely do little to alleviate our D0 conditions even if coverage is appreciable for a time. A bit of a wedge situation sets up on Tuesday, which will thus wind up on the cooler side of climo. Small rain chances may also persist depending on how cloud the boundary stalls. This pattern may be ideal for some drought relief later in the week as the boundary stalls nearby to our south and energy aloft approaches. Ideally a few flat waves of low pressure may traverse the boundary to keep our weather unsettled before the trough carves out in the east and shunts everything offshore on Friday. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Isolated shra possibly TSRA during these pre-dawn Fri hrs, based on latest KLTX 88D trends. Too isolated to include across any of the terminals other than possibly indicating VCSH or VCTS. Main concern will be sfc low developing nearly overhead of the NC-SC border of Southeast NC and Northeast SC early this morning. Dynamics from a mid-level s/w trof will further develop this low as it progresses ENE to well offshore from Cape Hatteras by this evening. Best threat for convection will lie along and north of the NC-SC border from daytime morning thru midday, with pcpn exiting ILM by mid-aftn. Could see brief MVFR, IFR if a direct hit by a Tstorm, during mentioned time-line. Overall, sky conditions, ie. cloudiness, will quickly improve from SW-NE from midday thru dusk with VFR dominating. SKC conditions remainder of the 24 hrs. The sfc pg will tighten behind the departing low, with gusty W to NW winds dominating, veering to a predominate NW direction by thiModerate turbulence should be expected most of this TAF cycle due to vertical motions associated with upper trough passage. Generally VFR with exception of patchy 3-5 SM in mist between 9z-11z, and isolated convective restrictions north of a CPC to ILM line Friday, induced by scattered showers and isolated TSTMs, in morning and again in afternoon. Outside of convection VFR conditions are anticipated. Wind will become strong aft 20z, becoming NW 12-16 kt with occasional gusts of 23 kt, in wake of frontal passage, remaining gusty through end of TAF period. s evening and continued gusty. Extended Outlook...Predominantly VFR through Sunday with gusty NW winds expected Sat and gusty S winds developing Sun. Cold front approaches Monday with chance for sub-VFR conditions and precipitation through early Tuesday. && .MARINE... Through Friday night...ModeratModerate turbulence should be expected most of this TAF cycle due to vertical motions associated with upper trough passage. Generally VFR with exception of patchy 3-5 SM in mist between 9z-11z, and isolated convective restrictions north of a CPC to ILM line Friday, induced by scattered showers and isolated TSTMs, in morning and again in afternoon. Outside of convection VFR conditions are anticipated. Wind will become strong aft 20z, becoming NW 12-16 kt with occasional gusts of 23 kt, in wake of frontal passage, remaining gusty through end of TAF period. e NE to E winds over the area will diminish a little further through evening, and eventually become more variable later tonight into early Friday as broad, complex low pressure moves NE through the area. A few showers and thunderstorms are also possible with this, esp. over our NC waters through early Friday afternoon. Behind the low, a surge of W trending NW winds is expected to develop tomorrow. Some potential for SCA conditions to develop with this esp. late tomorrow afternoon through evening especially in gusts. Not enough confidence to raise headline at this time, but a period of gusty NW winds and steep, short period seas near or just shy of SCA levels is becoming more likely. NW winds will come down a category into Saturday morning as high pressure begins building in from the SW and low pressure departs to the NE. Saturday through Tuesday... Wind will blow offshore on Saturday, mostly resulting from low pressure well off the MA coast. With its rapid movement to the NE Saturday night there will be little pressure gradient left locally and winds will grow very light; likely less than 10kt. Flow veers to southerly on Sunday due to a system developing over the MS Valley. The continued approach of this system Monday paired with strengthening high pressure offshore will push seas into advisory realm as 6 footers develop. Sharp turn to the NE with FROPA late Monday night; with wind and seas both declining though steeper wave faces likely. && .FIRE WEATHER... After coordination with our forestry partners and surrounding offices, have issued Fire Danger Statement for tomorrow when dry surge of NW winds occurs. Left Brunswick/Pender/New Hanover for now given RH values higher and better precip chances there. Enhanced fire danger possible again on Saturday. RH values currently look a little lower on Sat but winds should diminish so will be borderline. However, given very dry fuels it will need to be reevaluated for future product potential. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...DCH NEAR TERM...MCW SHORT TERM...MBB LONG TERM...MBB AVIATION...DCH MARINE...ILM FIRE WEATHER...MCW
Hazardous weather outlook, May 6, 3:06 PM EDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 306 PM EDT Thu May 6 2021 NCZ087-096-099-SCZ017-023-024-032-033-039-055-058-059-071915- Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 306 PM EDT Thu May 6 2021 ...FIRE DANGER STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Danger Statement. A Fire Danger Statement may also be needed on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ105-107-109-071915- Inland Pender-Inland New Hanover-Inland Brunswick- 306 PM EDT Thu May 6 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Fire Danger Statement may be needed on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-071915- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 306 PM EDT Thu May 6 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Fire Danger Statement may be needed on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-071915- Coastal Horry-Coastal Georgetown- 306 PM EDT Thu May 6 2021 ...FIRE DANGER STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Danger Statement. A Fire Danger Statement may also be needed on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-071915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 306 PM EDT Thu May 6 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. For Friday Night... Small Craft Advisory conditions possible, mainly from frequent 25 kt wind gusts. For Sunday Night into Monday... Small Craft Advisory conditions possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:47 AM EDT | Special Marine Warning | ILM | 28 min | |
| May 7, 5:55 AM EDT | Special Marine Warning | ILM | 20 min | |
| May 7, 7:35 AM EDT | Special Weather Statement | ILM | Robeson | 55 min |
| May 7, 8:13 AM EDT | Special Weather Statement | ILM | Bladen | 32 min |
| May 7, 8:26 AM EDT | Special Weather Statement | ILM | Robeson | 34 min |
| May 7, 8:41 AM EDT | Special Weather Statement | ILM | Bladen | 64 min |
| May 7, 8:47 AM EDT | Severe Thunderstorm Warning | ILM | Bladen | 28 min |
| May 7, 8:57 AM EDT | Special Weather Statement | ILM | Bladen | 33 min |
| May 7, 9:06 AM EDT | Severe Thunderstorm Warning | ILM | Bladen | 25 min |
| May 7, 9:28 AM EDT | Special Weather Statement | ILM | Bladen | 47 min |
| May 7, 10:01 AM EDT | Special Weather Statement | ILM | New Hanover, Pender | 59 min |
| May 7, 10:27 AM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover, Pender | 33 min |
| May 7, 10:41 AM EDT | Special Marine Warning | ILM | 49 min | |
| May 7, 11:31 AM EDT | Special Marine Warning | ILM | 29 min | |
| May 7, 3:30 PM EDT | Fire Weather Watch | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 15 hr |
| May 7, 3:44 PM EDT | Special Weather Statement | ILM | Robeson | 31 min |
| May 7, 3:59 PM EDT | Special Weather Statement | ILM | Brunswick | 61 min |
| May 7, 4:38 PM EDT | Special Marine Warning | ILM | 37 min | |
| May 7, 4:40 PM EDT | Special Weather Statement | ILM | New Hanover | 20 min |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.